Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 11, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 26, 2007, 9:29 PM EDT for Carter County, Lawrence County, Kentucky. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2007, 9:29 PM EDT (01:29 UTC)
- Expired
- Apr 26, 2007, 10:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
Counties Carter County, KY, Lawrence County, KY
The radar
The Jackson,KY radar (KJKL), 76 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 599 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 270129
SVRRLX
KYC043-127-270215-
/O.NEW.KRLX.SV.W.0011.070427T0129Z-070427T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
929 PM EDT THU APR 26 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARTER COUNTY IN KENTUCKY
LAWRENCE COUNTY IN KENTUCKY
* UNTIL 1015 PM EDT
* AT 925 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GRAYSON LAKE STATE PARK...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WEBBVILLE BY 950 PM EDT...
YATESVILLE LAKE STATE PARK BY 1010 PM EDT...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
THE REGION.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3824 8317 3806 8315 3806 8265 3816 8263
3826 8261 3826 8279
$$
211 follow-up statement
000
WWUS51 KRLX 270217
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1018 PM EDT THU APR 26 2007
KYC043-127-270228-
/O.EXP.KRLX.SV.W.0011.000000T0000Z-070427T0215Z/
CARTER KY-LAWRENCE KY-
1018 PM EDT THU APR 26 2007
...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE AND CARTER COUNTIES
EXPIRES AT 1015 PM EDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. THEREFORE...
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FRIDAY MORNING FOR
CENTRAL KENTUCKY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3824 8317 3806 8315 3806 8265 3816 8263
3826 8261 3826 8279
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 7:33 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Apr 26, 7:33 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 733 PM EDT THU APR 26 2007 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF AN UPPER LEVEL DISTURBANCE THIS AFTERNOON AND EVENING. A COLD FRONT WILL CROSS FROM NORTHEASTERN KENTUCKY TO EASTERN WEST VIRGINIA LATE TONIGHT && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... WITH SOME BREAKS IN THE CLOUDS FARTHER WEST...SOME STORMS ALREADY SPINNING UP IN SW OH AND CENTRAL KY MAY BE ABLE TO STRENGTHEN AS THEY MOVE CLOSER TO SE OHIO...THE WATCH AREA. A BREAK IN THE CURRENT PRECIP THIS AFTERNOON IN WEST VA...WILL FILL BACK IN AS COLD FRONT AND JET MAX APPROACHES AROUND 1-3Z AT CRW. WILL NEED TO KEEP AN EYE ON EXTREME NORTHEASTERN COUNTIES ALSO...AS THEY REMAIN CLOSE TO THE WARM FRONT. WENT ABOVE ALL GUIDANCE FOR MINS TONIGHT...EXCEPT AT PKB. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... MODELS HAVING SOME TIMING DIFFERENCE BEHIND THE FRONT ON FRIDAY INTO FRIDAY NIGHT. THE NAM IS SHOWING A LITTLE MORE MOISTURE INITIALLY ON FRIDAY AND IS A LITTLE MORE DEFINED WITH THE SHORTWAVES MOVING THROUGH ON THE FRIDAY AS FAR AS SWINGING ANOTHER BAND OF SHOWERS ACROSS WITH THE SHORTWAVES AND ALSO THE COLD POOL INTERACTION THAN THE GFS WHICH IS DRIER ALOFT AND REALLY DOES NOT DO MUCH WITH THE DAY TIME SHOWERS. BUT THE GFS IS FASTER TO SWING THE UPPER TROUGH THROUGH THE REGION ON FRIDAY NIGHT...GETTING IT INTO THE NW PART OF THE REGION BETWEEN 3Z AND 6Z...WHERE AS THE NAM IS ABOUT 6 HOURS TOO SLOW...WHICH HAS BEEN A COMMON THEME OF LATE WITH THIS SYSTEM. BUT WHAT IS VERIFYING THIS MORNING IS THE FASTER GFS TIMING ON THE SHOWERS AND CONVECTION TO THE WEST. SO FOR FRIDAY HAVE LEANED A LITTLE MORE TOWARD THE NAM AS FAR AS TIMING THE SHOWERS IN AND OUT...BUT DID NOT BITE ON THE MET POPS AS THESE SHOWERS WILL BE SCATTERED ABOUT NOT SOLID LINES. FOR FRIDAY NIGHT LEANED FASTER WITH THE UPPER TROUGH AND LINED POPS UP MORE WITH THE GFS TIMING. EXPECT THAT THE CLOUDS WILL NOT BE SOLID DECKS ON FRIDAY...BUT HAVE A MORE CELLULAR MAKE UP SO WITH SOME SUN PEAKING THROUGH AND 850 TEMPERATURES STILL 8C TO 10C...WENT WARMER TOWARD THE MET/FWC IN MOST CASES. ON SATURDAY...THE FLOW IS MORE NORTHWEST...BUT THE MOISTURE IS REALLY SHALLOW...AND WITH THE UPPER TROUGH AND COOL POOL EXIT THE REGION...NOT EXPECTING ANY REAL SHOWER ACTIVITY...BUT THE CLOUDS WILL LINGER INTO THE AFTERNOON BEFORE BEGINNING TO BREAK UP...AS DRIER AIR MOVES IN. ON SATURDAY NIGHT INTO SUNDAY...THE GFS SHOWS ANOTHER SHORTWAVE DROPPING SE IN THE NW FLOW. WHILE THE NAM DOES NOT SHOW ANY WAVE AT THAT TIME. THE GFS HAS HAD THIS WAVE FOR THE LAST FEW NIGHTS...BUT CONTINUE TO SHOW THAT IT WILL STAY NORTH OF THE REGION...SO WITH LITTLE MOISTURE AND AN UNFAVORABLE TRACK...LEFT SAT NIGHT AND SUNDAY DRY. HIGH PRESSURE BEGIN TO BUILD IN SUNDAY AFTERNOON AND WITH SUNSHINE ABOUT...TEMPERATURES SHOULD BE A DEGREE OR TWO HIGHER THAN WHAT SATURDAY BRINGS. && .LONG TERM /SUNDAY THROUGH THURSDAY/... NOT MUCH CHANGE FROM PREVIOUS THINKING FOR THIS PERIOD. MIDLEVEL RIDGING AT THE START FOR SUN/MON...THEN A RETURN TO MORE ZONAL FLOW TUE/WED AS A SHORTWAVE TRAVELLING ACROSS THE GREAT LAKES KNOCKS DOWN H500 HEIGHTS SOMEWHAT. FRONTAL BOUNDARY IS DRIVEN SOUTH AS A RESULT OF THE SHORTWAVE...BUT IT LOOKS TO BECOME PARALLEL TO THE FLOW AND WILL STRUGGLE TO CROSS THE AREA. ESSENTIALLY FOLLOWED HPC GRIDS FOR THIS SCENARIO...ALTHOUGH TAILED BACK SOME OF THE SLIGHT CHANCE POP GRIDS IN A FEW PERIODS. HAVE DRY WEATHER THROUGH TUESDAY AS SURFACE HIGH PASSES BY TO OUR SOUTH UNDER THE RIDGE. START INTRODUCING MAINLY SLIGHT CHANCE POPS TUESDAY NIGHT...AND THEN CHANCE POPS FOR WEDNESDAY THROUGH THURSDAY AS FRONT SINKS IN. MUCH TOO EARLY TO TRY TO PIN FRONTAL POSITION...SO ESSENTIALLY BLANKETED THE AREA WITH A 30 POP. HPC TEMPERATURES LOOKED GOOD AS WELL...WITH ABOVE NORMAL READINGS...BUT NOT EXCESSIVELY SO. HIGHER HEIGHTS/EVEN WARMER TEMPS HINTED AT BEYOND THURSDAY. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... A BATCH OF -RA CONTS TO MOVE N THRU THE MTNS. THIS KEEPS MVFR CONDS AT EKN AND BKW FOR THE FIRST HR OR TWO BEFORE A BREAK THEN ANOTHER ROUND OF RW/TRW ARRIVE AHEAD OF THE COLD FRONT LATER THIS EVNG. A LINE OF STRONG TRW WILL MOVE THRU HTS ARND 1-2Z...CRW-PKB 2-3Z. A SHORT PERIOD OF IFR CONDS ARE EXPECTED AS THE STORMS PASS. BY THE TIME THEY HIT THE MTNS AND CKB THEY WILL WEAKEN AND POSE AN OCNL IFR VIS IMPACT...BUT HAVE WEAKEN CONSIDERABLY. SCT RW ARE FORECAST MOST OF THE OVRNGT IN WAKE OF THE INITIAL LINE OF TSTMS. THE COLD FRONT REACHES WRN AREAS OF HTS AND PKB ARND 9Z...CRW/CKB 10Z...AND MTNS BY 12Z. WINDS SHIFT WRLY AS THE FRONT PASSES AND CIGS FALL TO MVFR LVLS BEHIND IT. MVFR STRATOCU WILL BE AROUND MOST OF THE DAY FRI WITH CIGS LIFTING ABV 3KFT IN THE W DURING THE AFTN...AS PEEKS OF SUN ALLOW FOR SOME MIXING. NO SIG WX EXPECTED FRIDAY THROUGH TUESDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KM NEAR TERM...KM SHORT TERM...JS LONG TERM...CL AVIATION...29
Hazardous weather outlook, Apr 26, 3:53 AM EDT, 17 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 353 AM EDT THU APR 26 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-270800- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 353 AM EDT THU APR 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS ARE POSSIBLE TODAY...WITH HAIL BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 8:29 PM EDT | Severe Thunderstorm Warning | RLX | Carter, Greenup | 61 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.